Hail, Nolan
- When
- June 26, 6:10 PM CST to 6:12 PM CST
- Where
- Nolan County, 4.68 mi W of Nolan
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.270, -100.330
Another round of late evening and overnight thunderstorms developed across much of West Central Texas producing severe weather and extensive flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Another round of late evening and overnight thunderstorms developed across much of West Central Texas producing severe weather and extensive flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 26, 5:50 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 650 PM CDT TUE JUN 26 2007 .AVIATION... A COUPLE OF STORMS HAVE FORMED THIS AFTERNOON ALONG AN OUTFLOW BOUNDARY EXTENDING FROM NEAR SWEETWATER TO NEAR BROWNWOOD. THE BOUNDARY IS SOUTH OF ABILENE...SO DO NOT EXPECT THEM TO BE DIRECTLY AFFECTED BY ANY STORMS. HOWEVER...CAN NOT RULE OUT THE POSSIBILITY FOR SJT TO BE NEAR STORMS IN A FEW HOURS. HAVE INCLUDED SOME MENTION OF THUNDER IN THE EVENING FOR SJT. WINDS WILL BE A BIT TRICKY WITH OUTFLOW BOUNDARIES FROM STORMS CAUSING OCCASIONAL DIRECTION CHANGES AND GUSTS. MAY SEE ANOTHER ROUND OF STORMS LATE TONIGHT AND INTO WED MORNING AS THE NEXT COMPLEX OVER THE PANHANDLE WORKS ITS WAY SOUTHWARD. ALSO EXPECTING LOW CLOUDS TOWARD MORNING WITH BRIEF MVFR CEILINGS MOST AREAS. && .PREV DISCUSSION... /ISSUED 418 PM CDT TUE JUN 26 2007/ DISCUSSION... LITTLE CHANGE IS OCCURRING IN THE OVERALL PATTERN. THE MID-UPPER LEVEL TROUGH AXIS IS SHIFTING A BIT FARTHER EAST. LARGE AREA OF THUNDERSTORMS MOVING SOUTH ACROSS NORTH TEXAS...AND THE WESTERNMOST PART OF THIS IS PROGRESSING DOWN ACROSS OUR FAR EASTERN COUNTIES. NO OTHER SHOWER OR THUNDERSTORM ACTIVITY IS AFFECTING THE REST OF WEST CENTRAL TEXAS SO FAR THIS AFTERNOON. BASED ON WHAT HAS OCCURRED THE PAST TWO NIGHTS...CANNOT RULE OUT THE POSSIBILITY OF SHOWER/STORM CLUSTERS DEVELOPING SOMEWHERE ACROSS OUR AREA OVERNIGHT WITH LOCALLY HEAVY RAINFALL. THE FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL 7 AM WEDNESDAY. THE GFS HAS BEEN CONSISTENT THE PAST FEW MODEL RUNS WITH BRINGING A CONVECTIVE COMPLEX SSE ACROSS THE TEXAS PANHANDLE OVERNIGHT. THE UPSTREAM DEVELOPMENT NOTED ACROSS NORTHEASTERN NEW MEXICO INTO THE OK/TX PANHANDLES SUPPORTS THIS SCENARIO. MAY SEE A MESOSCALE CONVECTIVE SYSTEM TRACK SOUTH TO A POINT JUST NORTHWEST OF OUR AREA BY EARLY WEDNESDAY MORNING. EXPECT A WEAKENED CONVECTIVE COMPLEX TO MOVE FARTHER SOUTHEAST ACROSS THE NORTHERN AND CENTRAL PARTS OF WEST CENTRAL TEXAS ON WEDNESDAY. THIS BRINGS AN ATTENDANT THREAT FOR ADDITIONAL HEAVY RAINFALL...AND THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED FURTHER INTO WEDNESDAY. THE SHEAR AXIS/WEAK TROUGH ALOFT WEAKENS BUT ESSENTIALLY REMAINS IN PLACE LATER THIS WEEK (THURSDAY INTO FRIDAY). EXPECT RAIN CHANCES TO DECREASE DURING THAT TIME WITH THE CHANCE BECOMING CONFINED TO OUR SOUTHEASTERN COUNTIES. OVER THE WEEKEND...AN UPPER RIDGE IS PROGGED TO BUILD FROM THE SOUTHWESTERN STATES ACROSS THE CENTRAL PLAINS AND TOWARD THE MID-MISSISSIPPI VALLEY. THIS PLACES OUR AREA IN NORTH TO NORTHEAST FLOW ALOFT. ON THE EASTERN SIDE OF THIS RIDGE...THE GFS BRINGS A DISTURBANCE SOUTHWEST ACROSS TEXAS AND INTO OUR REGION LATE SUNDAY INTO MONDAY. WITH A MOISTURE INCREASE... THE CHANCE FOR SHOWERS AND THUNDERSTORMS SHOULD INCREASE DURING THIS PORTION OF THE EXTENDED FORECAST. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 83 69 87 / 40 70 50 30 SAN ANGELO 71 87 69 88 / 30 50 50 30 JUNCTION 72 86 71 88 / 50 50 50 40 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH-MENARD- RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON-TAYLOR- THROCKMORTON-TOM GREEN. && 08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 345 PM CDT TUE JUN 26 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 345 PM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR WEST CENTRAL TEXAS THROUGH WEDNESDAY MORNING...MAINLY ALONG AND EAST OF A HASKELL... ABILENE...SAN ANGELO...SONORA LINE. LOCALLY HEAVY RAINFALL IS POSSIBLE. AN ISOLATED THUNDERSTORM COULD ALSO BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE INTO THE WEEKEND. ONE OR TWO STORMS COULD ALSO BECOME SEVERE WITH SMALL HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 142 PM CDT TUE JUN 26 2007 TXZ098-099-114-261930- HASKELL TX-THROCKMORTON TX-SHACKELFORD TX- 142 PM CDT TUE JUN 26 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT FOR SOUTHEAST HASKELL...SOUTHERN THROCKMORTON AND SHACKELFORD COUNTIES... AT 139 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTHWEST OF FORT GRIFFIN...OR ABOUT 12 MILES NORTH OF ALBANY...MOVING SOUTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ALBANY BY 205 PM CDT IBEX BY 225 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 603 PM CDT TUE JUN 26 2007 TXZ054-127-270000- NOLAN TX-TAYLOR TX- 603 PM CDT TUE JUN 26 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT FOR NOLAN AND TAYLOR COUNTIES... AT 602 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 8 MILES SOUTHWEST OF TRENT...OR ABOUT 14 MILES SOUTHEAST OF SWEETWATER...MOVING SOUTH AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... NOLAN BY 625 PM CDT HAPPY VALLEY AND HYLTON BY 700 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The San Angelo radar (KSJT), 101 km away, was scanning. The volume nearest the first event began at 00:09 UTC.
5 flash flood, 2 thunderstorm wind, 1 hail. Local standard time, as filed.
Law enforcement reported that County Road 611 west of Rotan was flooded and impassable.
Law enforcement officials reported six feet of water at Pine street and South First at the underpass. Many other streets around the shopping mall were flooded by two feet of water. Also Cat Claw creek was bankfull and about one foot from overflowing its banks.
Law enforcement reported one and a half feet of water was over the road at U.S. highway 67 between Valera and Talpa.
A few roads around Brady, and several farm to market roads were closed across McCulloch County because of flooding from heavy rains that fell across the county.
Several farm to market roads across Coleman County were closed because of high water. FM2805 from the junction of U.S. 67 to State Highway 153 was closed. FM2131 from Shields to Coleman was closed. Also FM0503 from the intersection of State Highway 206 to the McCulloch County line was closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45011, 45012, 45013, 45015, 45017, 45018, 45020, 45021.